Thunderstorm Wind, Sheridan
- When
- July 29, 4:15 PM MST
- Where
- Sheridan County, 12 mi NW of Antioch
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.183, -102.750
5 hail, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 29, 1:16 AM MST, 14 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 AM CDT THU JUL 29 2004 ...FORECAST FOCUS ON CONVECTIVE COVERAGE AND SEVERE POTENTIAL TONIGHT... .DISCUSSION... THE ETA HAS H5 HEIGHTS ABOUT 30 METERS HIGHER THAN THE GFS BEYOND 60 HRS. THIS SEEMS REASONABLE CONSIDERING TROUGH ENTERING THE WEST COAST. AS A RESULT WILL BE GOING A COUPLE DEGREES WARMER THAN PREVIOUS FORECAST FOR SUNDAY AND BEYOND. CONVECTIVE CHANCES WILL BE BEST TONIGHT ACROSS FORECAST AREA. THE NEXT CHANCE WILL BE LATE SATURDAY AFTERNOON AND SATURDAY NIGHT. SURFACE LOW NEAR CPR WY WITH LEE TROUGH ALONG THE FRONT RANGE OF CO. BEST AREA OF CONVECTION HAS DEVELOPS ALONG INSTABILITY AXIS FROM PNHDL INTO SWRN SD. STORM MOTION TO BE ABOUT ESE AT 15 KTS WITH A TURN MORE TO THE RIGHT AS LOW LEVEL JET KICKS IN MID EVENING. SEVERE POTENTIAL BEST UNTIL SUNSET. OVERNIGHT...STORMS SHOULD EVOLVE INTO ONE OR MORE MCS WITH MARGINALLY SEVERE HAIL POSSIBLE. NEXT THUNDERSTORM CHCS ARRIVE LATE SAT AFTN AS STRONG AFTN HEATING AND DRYLINE MAY INITIATE THUNDERSTORMS IN WRN FA WHICH WOULD PROPOGATE SE DURING THE EVENING. OVERNIGHT CHCS PERSIST IN THE NORTH WHERE LOW LEVEL JET APPROACHING SFC FRONT MAY INTERACT. TEMPS SUN THROUGH THURSDAY...MID TO UPPER 90S UNDER UPPER RIDGE INFLUENCE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR POWER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 PM CDT THU JUL 29 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-301100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 339 PM CDT THU JUL 29 2004 HIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THIS EVENING THROUGH THE OVERNIGHT HOURS. SOME OF THESE STORMS MAY REACH SEVERE LIMITS...MAINLY ALONG AND WEST OF HIGHWAY 83 THIS EVENING. LARGE HAIL AND DAMAGING WINDS GUSTS WILL BE THE MAIN THREATS. AN UPPER LEVEL DISTURBANCE MOVING OUT OF THE HIGH PLAINS WILL MOVE ACROSS THE OUTLOOK AREA OVERNIGHT. THE STRONGEST INSTABILITY WILL BE IN THE WESTERN PORTIONS...THANKS TO STRONG HEATING AND UPSLOPE FLOW. THE STORMS ARE EXPECTED TO MOVE OUT OF WESTERN PORTIONS THIS EVENING AND TRACK SOUTHEAST INTO NORTH CENTRAL AND SOUTHWEST NEBRASKA LATE THIS EVENING INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM DEVELOPMENT WILL CONTINUE THROUGH THE MID AFTERNOON HOURS MAINLY ACROSS CENTRAL AND EASTERN SECTIONS OF THE OUTLOOK AREA...BUT ARE NOT EXPECTED TO REACH SEVERE LIMITS. THE BETTER CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE SATURDAY EVENING ACROSS THE OUTLOOK AREA AHEAD OF AN UPPER LEVEL DISTURBANCE. INSTABILITY WILL BE MODERATE THANKS TO STRONG DAYTIME HEATING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ACROSS WESTERN PORTIONS OF THE OUTLOOK AREA. 13
The North Platte radar (KLNX), 181 km away, was scanning. The volume nearest the first event began at 23:15 UTC.
5 hail, 4 thunderstorm wind. Local standard time, as filed.
Trees and power poles were snapped off and a metal shed was tossed by the strong outflow winds.
The outflow winds from a strong thunderstorm downed trees and powers poles.
Windows were broken, siding on homes was damaged, and crops were shredded by the large hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411696, 5411697, 5411698, 5411699, 5411700, 5411701, 5411758, 5411759, 5411760.